Page 1 of 2 12 LastLast
Results 1 to 10 of 14

Thread: Question about magnesium citrate.

  1. #1

    Question about magnesium citrate.

    I've been feeling bloated lately and my BP seemed a little off. My doc told me to try some magnesium citrate. When I took it, my stomach cramped up instantly. About 2 hours later I ate and did my BP. I got good results and the bloating is gone. However, now my stomach is cramped instead of bloated. Are the cramps from the magnesium citrate, (didn't wait long enough for it to totally work) or is this cramping from being emptied out? Should I do another BP? I usually don't go everyday.

  2. #2
    How much did you take? We usually use this only for impaction. Something milder would be better for constipation. Next time try milk of magnesia. The cramping should get better soon.

    (KLD)

  3. #3
    I took about 5-6oz. I was told to try that and see where it got me. It seems to have done the job. The cramping just made me worried, thought I was going to have an accident. Hopefully it does go away soon. Thanks for your help.

  4. #4
    Senior Member redbandit's Avatar
    Join Date
    Jan 2006
    Location
    North Carolina
    Posts
    396
    What is it with these doctors???? I've seen countless threads where doctors have told people to pull out the big guns, when something milder would work.

  5. #5
    Ahh the big gun mag citrate. I never have taken it but I have heard stories about how well it works. I also hear about how much cramping it causes and how much it causes you to go. I once had a co worker who took some before she got off of shift and she came back the next night and said she couldnt make it home which was 10 minutes away.

    Anyway as the others have said there are much milder things to take.

  6. #6
    Senior Member Tim C.'s Avatar
    Join Date
    Oct 2002
    Location
    New Jersey
    Posts
    2,243
    Blog Entries
    1

    SCI NURSE; I'VE BEEN ON A DAILY diluted dose of 5oz magcit and

    16oz WATER, and more water. I take 2 bisocodyl and 6 senna.
    Otherwise, it don't come out each morning!
    I also use a muscle massager on my abdomen while awaiting the magic bullet to do its thing.
    what's up?

  7. #7
    Tim, you are a megacolon waiting to happen.

    How much fluid do you drink daily?
    How much fiber do you get in your diet?
    Do you stand daily?
    Why do you need to have a daily BM?

    (KLD)

  8. #8
    Senior Member Tim C.'s Avatar
    Join Date
    Oct 2002
    Location
    New Jersey
    Posts
    2,243
    Blog Entries
    1

    Kld:

    you are freaking me out.
    i must suffer these supplements in order to offset the constipating effects of;
    ditropan
    klonopin
    effexor
    duragesic
    actiq losenge

    you name it and it all seems to contribute to stopping me up. while at kessler rehab (most recent 30 day visit) i was experiencing AD during each bowel program. I would require nitro paste just to regulate my bp. My bowl programs are pure hell, especially when the rhoids begin acting up if my bm does not move within an hour of sitting on the commode chair.
    What the hell is MEGACOLON?
    please

  9. #9
    A megacolon can be the result of using long term strong laxatives in someone with obstructive constipation (which is how GI docs look at neurogenic bowel with a spastic anal sphincter). The bowel eventually gets stretched out and looses its muscle tone. Stool moves through the bowel more and more slowly, requiring more and more stimulation to move stool along. Transit time may be in the 1-2 week range vs. the normal SCI time of 72 hours. Evacuation may take 2-4 hours or more, and is rarely successful in really emptying. Often a colostomy is required.

    Try to avoid harsh laxatives and stimulants which add to the risk for getting megacolon. You didn't mention if you do any of the other things for your bowels I mentioned above. Also, are you taking softeners and/or bulk agents?

    (KLD)

  10. #10
    tim
    i am using the Guar based bulking agent. beneficial ? i find it works better than tall the others i had used. that could be because i was on different medications when i was using the citracell,metamusil etc.you may want to give that i try. i take two tablespoons in the evening with water or juice.
    cauda equina

Similar Threads

  1. FACTS ON FARTS:)
    By Max in forum Life
    Replies: 25
    Last Post: 01-27-2011, 10:02 PM
  2. magnesium citrate question
    By 12many in forum Care
    Replies: 5
    Last Post: 05-31-2006, 07:28 PM
  3. Replies: 8
    Last Post: 12-06-2004, 08:38 AM
  4. Replies: 3
    Last Post: 04-30-2003, 09:41 AM
  5. need spinalnurse help
    By rob12d2 in forum Care
    Replies: 13
    Last Post: 02-14-2003, 09:26 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •